MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, L, 28/+3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, L, 28/+3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Codes Unstable (1667); Use of Device Problem (1670)
Health Effect - Clinical Codes Joint Laxity (4526); Insufficient Information (4580)
Date of Event 02/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a revision surgery of hip replacement, the surgeon encountered difficulties with the installation of the joint between the head and the liner.Indeed, the two items slide apart very easily.The surgeon elected to immediately revise the liner and head.These items were explanted.The surgery took around 25 minutes longer than expected due to the need to revise the implanted head and liner.
 
Additional Manufacturer Narrative
Concomitant medical products: avan e1 insert 28 s 60; catalog#: p0561e60; lot#: 0001480321.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Investigation completed, see h10.
 
Additional Manufacturer Narrative
Investigation results were made available.Product was not returned or pictures not provided.Visual and dimensional evaluations could not be performed.The device manufacturing quality record indicate that the released product met all requirements to perform as intended.This device is used for treatment.The products involved in the complaint are not compatible.Indeed, the birmingham cup (manufactured by smith and nephew) implanted is not compatible with the avantage insert / biolox delta ceramic head used.The ifu d011500245 ed.2016/05 for ceramic heads describes the following: due to the acquisition of pre-existing product lines, zimmer has initiated a testing program to evaluate the compatibility of these devices with implants and components made or distributed by all zimmer orthopaedic companies, which include zimmer gmbh (previously centerpulse orthopedics ltd.), zimmer, inc., zimmer trabecular metal technology, inc.(previously implex corp.), zimmer uk ltd., zimmer austin, inc.(previously centerpulse orthopedics, in c.) and biomet orthopaedic companies.Only authorized combinations must be used.Complaint history identified additional similar complaints for the reported item and no additional complaints for the reported part/lot combination.Complaints are monitored through monthly complaint review in order to identify potential adverse trends.Reported event is not related to medical condition.Review of medical record is not applicable.Not compatible product combination might be a potential root cause for the reported event.However, a definitive root cause cannot be determined.No further actions have been initiated as a result of the reported event investigation.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
BIOLOX® DELTA, CERAMIC FEMORAL HEAD, L, 28/+3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13665525
Report Number0009613350-2022-00123
Device Sequence Number12141547
Product Code LZO
UDI-Device Identifier00889024430303
UDI-Public00889024430303
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00-8775-028-03
Device Lot Number2895208
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age88 YR
Patient SexMale
Patient Weight98 KG